1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Lyxumia

Discussion in 'Diabetes Medication and Drugs' started by Lenny3, Aug 23, 2016.

  1. Lenny3

    Lenny3 Type 2 · Well-Known Member

    Messages:
    1,007
    Likes Received:
    1,322
    Trophy Points:
    178
    Hi,

    I have been away from the forum for some time, mainly due to falling of the low carb wagon. I do still try to lower carb but with 3 jobs find it hard to be so prepared as I found very low carb needed to be.

    I have now been put on Lyxumia and just wondered what others experiences of it are? I can't seem to find much online except the medical explanations of it.

    Have you used it? Are you still using it? What have you found to be good or bad about it?
     
  2. Lenny3

    Lenny3 Type 2 · Well-Known Member

    Messages:
    1,007
    Likes Received:
    1,322
    Trophy Points:
    178
    Well I guess not many are on this injectable.

    I've recently taken my 3rd dose. I'm on the green pen which is half dose for the first 14 days. So far the only side effect seems to be diarhea. (Can't spell it).

    So far so good.
     
  3. luceeloo

    luceeloo Type 2 · Well-Known Member

    Messages:
    615
    Likes Received:
    720
    Trophy Points:
    133
    Sorry, @Lenny3 I didn't see this thread. I'm on Lyxumia and have been for about 18 months or so now. The first six weeks or so are probably the worst, but if you can battle through it, then the side effects eventually become very minimal.
    I had awful nausea when I went on to the purple pen. At this point I was offered the green pen for another two weeks, but I decided just to go for the full dose and deal with the side effects. Eventually they did disappear.
    I learned a few tricks along the way... always eat within the hour that you take it, and as close to the first fifteen minutes as possible.
    If you forget your dose, take it at lunchtime, but don't take it at teatime as it will get too close to your next day's dose and then your side effects will increase for the following day.

    I honestly have nothing bad to say about Lyxumia. It hasn't brought my blood sugar down to perfect levels, but it has definitely helped.
    I think I expected to lose a lot more weight than I have - it was really pushed on to me as a weight loss drug, but I'm happier with the blood sugar benefits.
     
  4. Lenny3

    Lenny3 Type 2 · Well-Known Member

    Messages:
    1,007
    Likes Received:
    1,322
    Trophy Points:
    178
    Thanks for your comments @luceeloo I've just started the Purple pen and (touch wood) still no side effects. I've found injecting in my stomach to be the easiest and most pain free. Yes it was said that my appetite would decrease..... not noticed that yet.

    When you say eat within the hour, I was told to wait 1 hour before eating?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook